Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 89, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 25, 2015, 3:39 AM CST for Columbia County, Union County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2015, 3:39 AM CST (09:39 UTC)
- Expired
- Dec 25, 2015, 7:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 6:44 AM CST | FLASH FLOOD | 3 Sw El Dorado, AR | FLOODING REPORTED OVER SOME ROADWAYS AND GENERAL FLOODING IN PARKERS CHAPEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 185 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
588
WGUS54 KSHV 250939
FFWSHV
ARC027-139-251330-
/O.NEW.KSHV.FF.W.0089.151225T0939Z-151225T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 AM CST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 730 AM CST
* AT 331 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
AND SPREADING OVER THE SAME GENERAL AREAS WHILE PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EL
DORADO...MAGNOLIA...SMACKOVER...NORPHLET...MCNEIL...CALION...
EMERSON...ATLANTA...LAPILE...SMITHLAND...LAWSON AND VILLAGE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3302 9349 3325 9348 3326 9348 3326 9344
3344 9337 3346 9322 3345 9312 3338 9312
3337 9259 3332 9252 3332 9246 3327 9244
3330 9235 3329 9236 3328 9230 3325 9223
3316 9217 3316 9211 3309 9213 3301 9207
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 11:37 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 24, 11:37 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CST THU DEC 24 2015
.AVIATION...
CONDITIONS TO GRADUALLY DETERIORATE THROUGH THE OVERNIGHT HOURS AS
A WARM FRONT SHIFTS NORTH AND SHOWERS AND THUNDERSTORMS DEVELOP
ACROSS THE REGION. OTHERWISE...IFR/LIFR CONDITIONS EXPECTED BEHIND
THE FRONT AFTER DAYBREAK WITH VISIBILITIES FALLING TO 1/2 TO 1/4
MILES ACROSS LFK/GGG/SHV/MLU. VCTS CONDITIONS POSSIBLE ACROSS ELD
THROUGH THE TERMINAL FORECAST PERIOD. OTHERWISE...WINDS TO BECOME
SOUTH ON FRIDAY AS SOUTHERLY FLOW RETURNS BEHIND THE WARM FRONT.
/05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 77 68 80 / 70 70 60 50
MLU 68 80 68 79 / 70 70 60 40
DEQ 53 68 60 75 / 30 40 70 80
TXK 58 68 64 77 / 50 60 60 60
ELD 63 72 66 78 / 70 70 70 50
TYR 58 74 68 79 / 40 40 50 60
GGG 61 75 67 79 / 50 60 50 50
LFK 67 79 69 79 / 60 60 50 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR ARZ050-051-059-060-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR OKZ077.
TX...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR TXZ096-097-108>112-124>126-136>138-149-150.
&&
05Hazardous weather outlook, Dec 24, 6:21 AM CST, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 621 AM CST THU DEC 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 621 AM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR NORTHERN LOUISIANA...FOR EASTERN TEXAS AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... A FOGGY START TODAY FROM LUFKIN...TO MONROE...AND AFTER A NICE AFTERNOON...WE CAN EXPECT MORE PATCHY AND DENSE FOG...AREA WIDE FOR EARLY CHRISTMAS MORNING. IN ADDITION...THE WEAK FRONTAL BOUNDARY...ALONG THAT SAME FOGGY LINE THIS MORNING...WILL BE LIFTING BACK TO THE NORTHWEST...AS AN APPROACHING UPPER LOW TRIGGERS RAPID DEVELOPMENT OF SHOWERS AND ELEVATED THUNDERSTORMS OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE ONGOING AND INCREASING IN COVERAGE ON CHRISTMAS DAY. WE CAN EXPECT A LULL IN RAINFALL AREAS...AS THAT WARM FRONT LIFTS FARTHER NORTH FOR CHRISTMAS NIGHT INTO SATURDAY...WITH MORE WARM WEATHER FOR MOST LOCALES TO START THE WEEKEND. HOWEVER BY SUNDAY...A STRONG COLD FRONT ON APPROACH...ALONG WITH A DEEP UPPER LOW...WILL BRING BACK NUMEROUS THUNDERSTORMS TO THE AREA LATE SATURDAY ALONG I-30 AND THEN INTO THE 1-20 CORRIDOR FOR SUNDAY NIGHT AND EARLY MONDAY. SOME OF THESE STORMS MAY BE SEVERE AND SOME OF THIS RAINFALL WILL BE HEAVY AT TIMES...WITH SOME FLASH FLOODING POSSIBLE...AND RENEWED THREAT FOR FLOODING ALONG OUR AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED UNTIL THE WEEKEND. 24
In the hours before
Special weather statement, Dec 24, 10:25 PM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CST THU DEC 24 2015
LAZ002>005-011-012-250500-
RED RIVER LA-CLAIBORNE LA-LINCOLN LA-BOSSIER LA-WEBSTER LA-
BIENVILLE LA-
1025 PM CST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIENVILLE...SOUTHEASTERN
BOSSIER...SOUTHEASTERN WEBSTER...WEST CENTRAL LINCOLN...SOUTHWESTERN
CLAIBORNE AND NORTH CENTRAL RED RIVER PARISHES UNTIL 1100 PM CST...
AT 1025 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER RINGGOLD...OR 17 MILES SOUTH OF MINDEN...MOVING NORTHEAST AT 35
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINDEN...ARCADIA...RINGGOLD...SIBLEY...GIBSLAND...DUBBERLY...HEFLIN...
CASTOR...ATHENS...JAMESTOWN...BRYCELAND...MOUNT LEBANON...NOLES LANDING...
HOLLY SPRINGS...OGDEN...SPRING LAKE...ADA...SAILES...LAKE BISTINEAU SOUTH
AND PLUM ORCHARD LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3263 9279 3219 9324 3224 9349 3225 9346
3226 9348 3225 9348 3225 9349 3227 9350
3227 9352 3230 9352 3229 9354 3281 9315
TIME...MOT...LOC 0425Z 215DEG 31KT 3236 9328
05Local storm report, Dec 24, 11:37 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL HOMER 32.79N 93.06W
12/24/2015 M0.88 INCH CLAIBORNE LA LAW ENFORCEMENT
&&
EVENT NUMBER SHV1500811
19Local storm report, Dec 24, 11:51 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG HOMER 32.79N 93.06W
12/24/2015 CLAIBORNE LA LAW ENFORCEMENT
TREE DOWN ON WEST 3RD STREET IN HOMER
&&
EVENT NUMBER SHV1500812
19Special weather statement, Dec 25, 1:50 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CST FRI DEC 25 2015
LAZ001-002-010>012-250845-
RED RIVER LA-DE SOTO LA-BOSSIER LA-BIENVILLE LA-CADDO LA-
150 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE...SOUTHEASTERN BOSSIER...CENTRAL DE SOTO AND NORTHWESTERN
RED RIVER PARISHES UNTIL 245 AM CST...
AT 149 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANSFIELD...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...RINGGOLD...SOUTH MANSFIELD...HALL SUMMIT...CASTOR...GRAND
CANE...STANLEY...MC DADE...CASPIANA...NINOCK...LOGGY BAYOU...CRICHTON...
CARMEL...LAKE BISTINEAU SOUTH AND GRAND BAYOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3185 9377 3199 9393 3241 9346 3234 9325
3225 9313
TIME...MOT...LOC 0749Z 226DEG 30KT 3204 9372
06Special weather statement, Dec 25, 2:06 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 AM CST FRI DEC 25 2015
ARZ072-073-250900-
UNION AR-COLUMBIA AR-
206 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA AND
NORTHWESTERN UNION COUNTIES UNTIL 300 AM CST...
AT 201 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VILLAGE...OR 11 MILES SOUTHEAST OF MAGNOLIA...MOVING NORTHEAST
AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...SMACKOVER...NORPHLET...CALION...EMERSON...ATLANTA...VILLAGE...
LISBON...MOUNT HOLLY...CALHOUN...MARYSVILLE...MEDLOCK...NOXOBE...EBENEZER...
CAIRO...KENOVA...SPOTVILLE AND NEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
PRODUCE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS AND ON
SOME ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH AREAS OF HIGH WATER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3304 9311 3306 9322 3320 9323 3338 9299
3337 9279 3339 9276 3336 9268 3336 9260
3337 9259 3337 9255 3332 9252 3333 9250
3332 9249 3333 9248 3332 9246 3329 9247
3327 9243 3328 9239 3324 9233
TIME...MOT...LOC 0801Z 236DEG 46KT 3318 9308
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:06 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 54 min |
| Dec 25, 2:06 AM CST | Special Weather Statement | SHV | Union | 54 min |
| Dec 25, 7:33 AM CST | Flash Flood Warning | SHV | Union | 3 hr |
| Dec 25, 5:33 PM CST | River Flood Warning | SHV | Columbia | 14 days |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.